Balkaprofen Suspension, is an antipyretic and analgesic for mild to moderate pain. Balkaprofen Suspension is suitable for infants and children aged 3 months to 12 years old. Here is the most important information you should know before you start taking Balkaprofen Suspension:
- Do not use Balkaprofen Suspension with any other anti-fever medicine containing Ibuprofen or Aspirin.
- Leave an interval of at least 4 hours between Balkaprofen Suspension recommended dosages.
- Each 5 ml of Balkaprofen Suspension contains 100 mg Ibuprofen.
- Carefully measure the dose using a special measuring device/spoon.
- To hide the taste of the this medicine, you can give the child a drink of milk or fruit juice straight after the medicine.
- Do not mix Balkaprofen Suspension with juice or milk.
- The effect of this medicine can be observed within 30 to 60 minutes of administration of the dose.
- The effect of this medicine lasts for an average duration of 4 to 6 hours.
Recommended dosage for children
The daily dosage of Ibuprofen is 20 milligrams per kilogram of body weight per day given in divided doses. Balkaprofen Suspension can be given as follows:
Balkaprofen Suspension dosage according to age
- Infants 3 to 6 months: According to doctor’s prescription.
- Infants 6 to 11 months: 2.5 ml (as needed) 3 to 4 times daily.
- Infants 12 to 24 months: 3.75 ml (as needed) 3 to 4 times daily.
- Children 2 to 3 years: 5 ml (as needed) 3 to 4 times daily.
- Children 4 to 5 years: 7.5 ml (as needed) 3 to 4 times daily.
- Children 6 to 8 years: 10 ml (as needed) 3 to 4 times daily.
- Children 9 to 10 years: 12.5 ml (as needed) 3 to 4 times daily.
- Children 11 to 12 years: 15 ml (as needed) 3 to 4 times daily.
- Adult Dosage: It is recommended to take Ibuprofen tablets or capsules, however adults can take a dose of 20 ml (when needed) 3 to 4 times daily.
Balkaprofen Suspension dosage according to body weight
- Below 5 kg: According to doctor’s prescription.
- Infants weighted 5 to 5.4 kg: 2 ml (as needed) 3 to 4 times daily.
- Infants weighted 5.5 to 8.1 kg: 2.5 ml (as needed) 3 to 4 times daily.
- Infants weighted 8.2 to 10.9 kg: 3.75 ml (as needed) 3 to 4 times daily.
- Children weighted 11 to 15 kg: 5 ml (as needed) 3 to 4 times daily.
- Children weighted 16 to 21 kg: 7.5 ml (as needed) 3 to 4 times daily.
- Children weighted 22 to 26 kg: 10 ml (as needed) 3 to 4 times daily.
- Children weighted 27 to 32 kg: 12.5 ml (as needed) 3 to 4 times daily.
- Children weighted 33 to 43 kg: 15 ml (as needed) 3 to 4 times daily.
It is recommended to take the recommended dosage with food or milk to prevent stomach upset. It is advisable to measure the dose using the graduated syringe or the dose-measuring device attached to the package of the medicine. Do not use a teaspoon or tablespoon to measure a dose, because you may not be able to measure the correct dose.
|Infections: This medicine may hide signs of infections such as fever and pain. It is therefore possible that this medicine delays appropriate treatment of infection, which may lead to an increased risk of complications. This has been observed in pneumonia caused by bacteria and bacterial skin infections related to chickenpox. If your child takes this medicine while he/she has an infection
and the symptoms of the infection persist or worsen, consult a doctor without delay.
Balkaprofen Suspension is commonly prescribed to lower body temperature (reduce fever), relieve mild to moderate pain (such as teething pain, pain after trauma or surgery, pain from sore throat, headache, cold and flu symptoms, muscle aches, post-immunisation fever, sore throat, toothache, earache, minor body or muscle ache and sprains, and other problems that cause pain and/or fever). Balkaprofen Suspension works by blocking the production of substances that cause fever, inflammation and pain. Balkaprofen Suspension contains the active ingredient Ibuprofen, which belongs to a class of drugs known as non-steroidal anti-inflammatory drugs (NSAIDs).
- Balkaprofen Suspension is an antipyretic: Balkaprofen Suspension is commonly used to reduce the high body temperature in severe infections, which are usually accompanied by a rise in body temperature such as otitis media, tonsillitis, laryngitis, and other bacterial or viral infections. Balkaprofen Suspension is not anti-infective or anti-biotic, it is just an analgesic and antipyretic.
- Balkaprofen Suspension is a pain reliever: Balkaprofen Suspension is used to relieve pain in painful conditions, such as arthritis, trauma (bruises and fractures),and surgical or dental procedures.
Note: If a drug is approved for a single use, doctors may choose to use that same drug for other problems if they think it might be helpful, so you or your child may be prescribed Ibuprofen for purposes other than those listed in this article.
|This medicine is not usually intended for use with infants under the age of 3 months. May be used for infants under the age of 6 months by physician’s prescription only.|
- Ibuprofen should not be the first choice to lower the body temperature, the first choice to lower the child’s body temperature is Paracetamol (acetaminophen).
- Do not give your child Ibuprofen, unless the paracetamol is not effective enough.
- High body temperature (fever) is not a disease, but a sign of infection or inflammation: you should see a doctor to find out the cause of the fever. Do not give your child anti-fever medicine for more than 2 days without checking with the doctor.
- do not mix Balkaprofen Suspension with milk or juice.
- Balkaprofen Suspension can be given with or without food or milk, However, it is advisable to take this medicine after food to reduce stomach upset.
- Balkaprofen Suspension does not make your child sleepy or drowsy.
- Balkaprofen Suspension does not relief cough.
- The effect of this medicine can be observed within 30 to 60 minutes of administration of the dose.
Balkaprofen Suspension – FAQs
- Does Balkaprofen Suspension need to be refrigerated? Store the Balkaprofen Suspension bottle in a cool dry place. Keep refrigerated after opening. Discard bottle 6 months after opening or on the date of expiry, whichever is sooner.
- How can you give Balkaprofen Suspension to my child? take this medication by mouth as directed by your doctor or the package label, usually every 6 to 8 hours as needed. Shake the bottle well before each dose. Carefully measure the dose using a special measuring device/spoon. Do not use a household spoon because you may not get the correct dose.
- How long can you keep Balkaprofen Suspension after opening? Shelf life after first opening the bottle: 6 months. Keep this medicine out of the sight and reach of children.
- Can I give my child Balkaprofen Suspension every 3 hours? Give every 6 to 8 hours as needed, but never give your child more than four doses in 24 hours.
- Can I mix Balkaprofen Suspension with formula milk? To hide the taste of the this medicine, you can give the child a drink of milk or fruit juice straight after the medicine. But do not mix Balkaprofen Suspension with juice or milk. If your child doesn’t drink the whole thing, he/ she won’t get a full dose. If your child is old enough to eat solids, another option is to ask your doctor about getting medicine in tablet form.
- What is Balkaprofen Suspension used for? Balkaprofen Suspension is used as an analgesic for relief of mild to moderate muscular pain, post-immunisation pyrexia, symptomatic relief of headache, earache, dental pain and backache. It can also be used in minor injuries such as sprains and strains.
- How long does Balkaprofen Suspension take to work for fever in child? Balkaprofen Suspension begins to work less than one hour after being given to your child. While the amount of time it takes for Balkaprofen Suspension to work can vary, it usually takes about half an hour to start feeling symptom relief. The effect of this medicine can be observed within 30 to 60 minutes of administration of the dose. The effect of this medicine lasts for an average duration of 4 to 6 hours.
- Does Balkaprofen Suspension make child sleepy? No. Drowsiness or sedation is not a known side effect of Ibuprofen.
- Is Balkaprofen Suspension safe for infants? Based on the current evidence, short-term use of Ibuprofen is considered safe in infants older than 3 months of age having a body weight of more than 5–6 kg when special attention is given to the patient’s hydration. Ibuprofen should be prescribed based on body weight.
- Is Balkaprofen Suspension better for teething? Acetaminophen (paracetamol) is as the best choice of medicine for children’s early months of teething. When children are over the age of 6 months, Ibuprofen can be used to relieve pain. Pain relievers like Ibuprofen or acetaminophen can be helpful for a very fussy teething baby.
- Is Balkaprofen Suspension good for cough? Balkaprofen Suspension can relieve cold-related symptoms such as headache, earache and joint pain. Balkaprofen Suspension can also lower a fever. It does not help to relieve a cough or stuffy nose.
- How long can you give baby Balkaprofen Suspension? Any baby or child who is unwell, or in moderate to severe pain, should be seen by a doctor to find out the cause of the pain. Do not give Balkaprofen Suspension to your child for more than 48 hours without seeing a doctor.
- Can you give Paracetamol and Ibuprofen together? Ibuprofen is the only safe painkiller to give children alongside paracetamol. However, do not give paracetamol and Ibuprofen at the same time. You need to give these medicines one at a time (unless your child’s doctor or nurse gives you different instructions).
- Can you take Balkaprofen Suspension on an empty stomach? It is not necessary to take Balkaprofen Suspension with food. However, it may help to take it with food or milk if an upset stomach occurs.
There will be no serious side effects, if Balkaprofen Suspension is used according to the recommended dosage for 3 to 5 days. When using Balkaprofen Suspension for prolonged periods, most of the adverse effects are related to the digestive system, such as indigestion, nausea, vomiting, abdominal pain, constipation, flatulence, diarrhea, or heartburn.
As with any medicine, use of Balkaprofen Suspension, may cause side effects in some of the patients. Do not be alarmed by reading the list of side effects. Your child may not experience any of them. In addition to the desired effect of the medicine, adverse reactions may occur during the course of taking this medicine, for example: diarrhea, nausea, abdominal pain, dizziness or drowsiness. Side effects may be minimized by using the smallest dose for the shortest time period.
Side Effects that require special attention
This medicine may cause serious allergic reactions, especially in people allergic to aspirin. Symptoms of allergic reactions may include: skin rash, urticarial ( a skin disease), hives (a skin
disease), redness of the skin, skin blisters, facial swelling, shortness of breath, asthma or worsening of asthma (wheezing), shock. If severe allergic reaction occurs or if an allergic reaction worsens or if the painful region is red or swollen, stop use and refer to the physician.
Rare side Effects that require special attention
- Visual or hearing disturbances:stop treatment and refer to your physician immediately.
- Rash, symptoms of meningitis (e.g. headache, fever, stiff neck), strong and long lasting nausea, vomiting, stiffness, spinal pain or edema: stop treatment and refer to the physician immediately.
- Upper abdominal pain, disorder of liver function, headaches: stop treatment and consult the physician..
- In the event of faintness, bloody vomiting, blood or black stool, stomach pain that does not improve: stop treatment and consult your physician immediately.
- In the event that your child experience any side effects not mentioned in this leaflet, or if there is a change in his/her general health, consult the physician immediately.
Before using Balkaprofen Suspension, tell your physician if:
- Your child is suffering or has suffered in the past from impaired function of: the respiratory system (e.g. asthma), nasal polyps, liver cirrhosis, problems in blood coagulation, high blood pressure, heart or kidney disease. Stomach problems such as: heartburn, abdominal pain, or from Lupus Erythematosus.
- Your child is under a physician’s care for any other serious condition.
- Your child takes diuretics.
- Your child takes other NSAIDs.
- Taking a medicine of this group or any other pain reliever has caused serious adverse events in the past.
- Your child has an infection.
- This medicine may cause particular sensitivity upon exposure to the sun and excessive sun-tanning. Therefore, avoid exposing your child to the sun, and use appropriate protection (long clothes, a hat, sunscreen agents, etc).
- In case of severe or persistent sore throat or sore throat accompanied by high fever, headache, nausea and vomiting, stop use and refer to the physician.
- Taking this product in a dosage more than recommended or for a long period may increase the risk of stroke or heart attack and stomach bleeding.
- This medicine may cause allergic reactions.
- If a surgery is planned for your child (including dental surgery), inform the anesthesiologist that he/she is taking this medicine.
- Inform the physician if your child is to undergo laboratory tests, as this medicine may affect the results.
- If your child is sensitive to any type of food or medicine, especially to aspirin and salicylates or to other non-steroidal anti-inflammatory drugs, inform the physician before commencing treatment with this medicine.
- Consult with the physician before use if your child is taking aspirin for heart attack or stroke, because ibuprofen may reduce he efficacy of aspirin.
- Taking this medicine may cause severe stomach bleeding, particularly if your child is taking other medicines from the non-steroidal anti inflammatory drug group, anticoagulant, steroid or if your child is suffering or has suffered in the past from gastrointestinal ulcers or bleeding.
- Special caution is required when ibuprofen is combined with antidepressants from the selective serotonin reuptake inhibitors (SSRIs) family, due to an increased risk of bleeding.
The Arab Pharmaceutical Manufacturing PSC/Salt/ Jordan
|M01AE01||ibuprofen infant & Pediatric suspension||ANTIINFLAMMATORY AND ANTIRHEUMATIC PRODUCTS|
|Ibn Sina Pharmacy / OMAN|
Our goal is to provide you with the most relevant and up-to-date information. However, because pharmaceutical products affect each person differently, we cannot guarantee that this article includes all the information you should know, and you should always consult your doctor, pharmacist or health provider. Copyright: “All rights reserved (c) pharmacia1 .com” – Contact us via the contact form, or simply write a comment at the bottom of the page.